Cryptococcal cellulitis in a patient on prednisone monotherapy for myasthenia gravis

Laci Lafleur, Stacy Beaty, Maria Isabel Colome-Grimmer, Russell A. LaForte, A. Dearl Dotson

Research output: Contribution to journalReview article

8 Scopus citations

Abstract

The development of cutaneous cryptococcosis is extremely rare in the human immunodeficiency virus-negative population. The cutaneous manifestations vary greatly, with the rarest presenting as cellulitis. We report a unique case of a 64-year-old woman who had been on prednisone monotherapy for the treatment of myasthenia gravis and subsequently developed cryptococcal cellulitis. This case provides an opportunity to discuss the importance of including cryptococcal cellulitis in the differential diagnosis of cellulitis in a patient on low-dose prednisone who is not responding to empiric antibiotic therapy. Early recognition is cru-cial as cutaneous manifestations are usually the first sign of disseminated cryptococcosis.

Original languageEnglish (US)
Pages (from-to)165-170
Number of pages6
JournalCutis
Volume74
Issue number3
StatePublished - Sep 1 2004

    Fingerprint

ASJC Scopus subject areas

  • Dermatology

Cite this

Lafleur, L., Beaty, S., Colome-Grimmer, M. I., LaForte, R. A., & Dotson, A. D. (2004). Cryptococcal cellulitis in a patient on prednisone monotherapy for myasthenia gravis. Cutis, 74(3), 165-170.